Alert archive / Florida / Small Craft Advisories in 2015
Small Craft Advisory 24, NWS Key West, FL
NWS Key West, FL issued this small craft advisory at Apr 2, 2015, 4:16 PM EDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Apr 2, 2015, 4:16 PM EDT (20:16 UTC)
- Expired
- Apr 3, 2015, 10:07 AM EDT
- In force
- 18 hr
- Issued by
- NWS Key West, FL
The text
As transmitted, in the capitals the NWS used until 2016.
833 WHUS72 KKEY 022016 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 416 PM EDT THU APR 2 2015 GMZ052>055-072>075-030430- /O.NEW.KKEY.SC.Y.0024.150402T2016Z-150403T0900Z/ STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 416 PM EDT THU APR 2 2015 ...SMALL CRAFT ADVISORY IN EFFECT... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT ADVISORY FOR THE STRAITS OF FLORIDA. * WINDS AND WAVES...EAST TO SOUTHEAST WINDS NEAR 20 KNOTS AND SEAS AS HIGH AS 7 FEET CAN BE EXPECTED ON THE AFFECTED WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS. && $$ CLR
2 follow-up statements
608 WHUS72 KKEY 030829 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 429 AM EDT FRI APR 3 2015 GMZ052>055-072>075-031500- /O.EXT.KKEY.SC.Y.0024.000000T0000Z-150403T1500Z/ STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 429 AM EDT FRI APR 3 2015 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL WINDS AND SEAS DECREASE... * WINDS AND WAVES...EAST TO SOUTHEAST WINDS NEAR 20 KNOTS AND SEAS AS HIGH AS 7 FEET IN THE GULF STREAM CAN BE EXPECTED EARLY THIS MORNING...BEFORE DECREASING BY MID TO LATE MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS. && $$ APA
230 WHUS72 KKEY 031407 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 1007 AM EDT FRI APR 3 2015 GMZ052>055-072>075-031515- /O.CAN.KKEY.SC.Y.0024.000000T0000Z-150403T1500Z/ STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 1007 AM EDT FRI APR 3 2015 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL CRAFT ADVISORY IN THE STRAITS OF FLORIDA. WINDS AND SEAS HAVE DECREASED BELOW ADVISORY CONDITIONS. SMALL CRAFT SHOULD CONTINUE TO EXERCISE CAUTION UNTIL WINDS AND SEAS SUBSIDE THIS AFTERNOON. $$ CLR
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Apr 2, 2:50 PM EDT, 1 hour 26 minutes earlier.
Area forecast discussion, Apr 2, 2:50 PM EDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KEY WEST FL 250 PM EDT THU APR 2 2015 .DISCUSSION...A BROAD AREA OF HIGH PRESSURE DOMINATES THE WESTERN NORTH ATLANTIC. A WEAK FRONTAL BOUNDARY EXTENDS FROM EASTERN FLORIDA INTO THE ATLANTIC. THIS BOUNDARY IS HIGHLY CRYPTIC BASED ON THE AVAILABLE SURFACE OBSERVATIONS...BUT LOOPS FROM MIMIC TPW HIGHLIGHT ITS DENIGRATION WITHIN THE HIGH'S ANTICYCLONIC ENVELOPE. FRESH EASTERLY BREEZES PREVAIL ALONG THE REEF. WE CAN ASSUME SIMILAR BREEZES PREVAIL IN THE STRAITS OF FLORIDA...AND A PIECE OF AN EARLIER ASCAT PASS PROVIDES SOME EVIDENCE OF THIS ASSUMPTION. WINDS NORTH OF THE ISLAND CHAIN AVERAGE 10 TO 15 KNOTS...AND REMAIN BACKED TO JUST NORTH OF EAST. THE LATEST SST COMPOSITE FROM THE SPORT GROUP DESCRIBES A 7 TO 8 DEGREE DIFFERENTIAL BETWEEN THE BAYSIDE/GULFSIDE AND THE STRAITS OF FLORIDA. THIS HAS HELPED TO SLIGHTLY DECOUPLE THE WINDS AS THEY TRAVEL NORTHWEST ACROSS THE ISLAND CHAIN. TEMPERATURES HAVE REACHED THE LOWER 80S AND DEWPOINTS ARE IN THE 60S. SKIES ARE MOSTLY SUNNY AND THE RADAR IS FREE OF METEOROLOGICAL ECHOES. .SHORT TERM (TONIGHT THROUGH SATURDAY NIGHT)...THE TIGHTENED GRADIENT ASSOCIATED THE WESTERN ATLANTIC HIGH WILL REMAIN IN CONTROL TONIGHT AND FRIDAY. WE FEEL THE SST'S NORTH OF THE ISLAND CHAIN WILL GAIN A COUPLE OF DEGREES THIS AFTERNOON...ARRESTING THE DECOUPLED FLOW WHICH RESULTED IN OVERFORECASTED WIND SPEEDS TODAY. PROGRESSIVE FLOW ACROSS THE EASTERN UNITED STATES WILL STRETCH ANOTHER WEAK FRONTAL BOUNDARY INTO CENTRAL FLORIDA SATURDAY NIGHT. ON ITS HEELS...A REINFORCING HIGH PRESSURE SYSTEM WILL REACH THE CAROLINAS BY LATE SATURDAY NIGHT. THUS...FRESH EAST- SOUTHEASTERLY BREEZES WILL GIVE WAY TO MODERATE NORTHEASTERLY BREEZES ON SATURDAY AND SATURDAY NIGHT. ADEQUATE MOISTURE FLUX IN THE BOUNDARY LAYER WILL BE CHALLENGED BY DRY AND INHIBITIVE AIR IN THE LOWER-MID LEVELS OF THE ATMOSPHERE. THUS...EXPECT RAIN FREE CONDITIONS. TEMPERATURES WILL REACH THE LOWER 80S...AND LOWS WILL ASSIMILATE WITH THE ADJACENT WATER TEMPERATURES IN THE LOWER TO MID 70S. && .LONG TERM (SUNDAY THROUGH THURSDAY)...HIGH PRESSURE WILL SET-UP CAMP ACROSS THE WESTERN NORTH ATLANTIC. BEFORE THIS HAPPENS...THE ONLY QUIRK OF NOTE WOULD BE A CLOUD LINE SUNDAY AFTERNOON...WELL PORTRAYED BY FORECAST SOUNDINGS. THEREAFTER...BAROTROPIC EASTERLIES WILL CARRY UNDULATIONS OF SURGING MOISTURE THROUGH THE FLORIDA KEYS. COMPRESSION IN THE LOWER-MID LEVELS WILL QUICKLY SQUASH DEEPER CUMULUS DEVELOPMENT. && .MARINE...SMALL CRAFT SHOULD EXERCISE CAUTION ON ALL COASTAL WATERS...ASIDE FROM THE STRAITS OF FLORIDA WHERE A SMALL CRAFT ADVISORY IS IN PLACE. WINDS WERE OVERFORECASTED ACROSS THE GULFSIDE WATERS TODAY...LINKED TO THE COOLER SEA SURFACE TEMPERATURES NORTH OF THE ISLAND CHAIN. HOWEVER...WE FEEL SSTS WILL GAIN A COUPLE OF DEGREES THIS AFTERNOON...ARRESTING THE DECOUPLED FLOW AND INCREASING WINDS TO MORE IN LINE WITH WHAT THE REEF TRACT HAS OBSERVED. && .AVIATION...VFR WILL PREVAIL AT THE EYW AND MTH TERMINALS. EAST- SOUTHEAST BREEZES WILL GUST TO 18-20 KNOTS. RAIN CHANCES ARE NIL. && .KEY WATCHES/WARNINGS/ADVISORIES... FL...NONE. GM...NONE. && PUBLIC/MARINE.........CLR AVIATION/NOWCASTS.....CLR DATA COLLECTION.......CHESSER VISIT US ON THE WEB AT WEATHER.GOV/KEY FOLLOW US ON FACEBOOK AND TWITTER AT... WWW.FACEBOOK.COM/NWSKEYWEST WWW.TWITTER.COM/NWSKEYWEST
Hazardous weather outlook, Apr 2, 6:00 AM EDT, 10 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KEY WEST FL 600 AM EDT THU APR 2 2015 FLZ076>078-GMZ031>035-042>044-052>055-072>075-031000- MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- FLORIDA BAY INCLUDING BLACKWATER SOUND, BUTTONWOOD SOUND, AND BARNES SOUND- BAYSIDE AND GULFSIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO 5 FATHOMS- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 600 AM EDT THU APR 2 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME FOR TODAY. A SMALL CRAFT ADVISORY WILL LIKELY BE REQUIRED FOR THE COASTAL WATERS OF THE FLORIDA STRAITS TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME FOR FRIDAY THROUGH SUNDAY. A SMALL CRAFT ADVISORY MAY BE REQUIRED FOR THE COASTAL WATERS OF THE FLORIDA STRAITS SUNDAY NIGHT THROUGH TUESDAY NIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME FOR WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. BS
Nearby
Small Craft Advisories in Florida, 2015Every small craft advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.